Always take your vitamins, right? This is what we have been told since we were little. If you are acne prone, unfortunately this may actually make your acne worse.
Have you ever experienced acne or breakouts while supplementing with certain vitamins or while taking prescription medications? If so, it’s time to take a look inside the medicine cabinet. Acne in fact can be caused or aggravated by medications that would normally seem innocuous. They can definitely be sneaky triggers when it comes to the health of your skin, but easily preventable.
Supplement-induced acne is typically happens fairly sudden, and luckily resolves quickly when the supplements are stopped. If the supplement is used again, acne flares can be expected to recur.
Here are a few of the main culprits that can cause breakouts...
Whey or Dairy products
Seaweed, Kelp, Spirulina, Chlorella
Certain birth control
Branch chained amino acids
If you are using any of these, and are experiencing breakouts it is recommended to stop and see if your flare ups go away, but we always suggest to talked to your doctor first, especially because of bio-individuality. There are many substitutions for certain supplements that won’t jeopardize your clear skin and will actually help improve your acne and gut health. If you are having a prescription drug acne flare up, speak to your doctor about possible substitutions.
Thank you for reading!
This article of the Skinsider Scoop was graciously written by Hailey Viterbo, L.E. and owner of Blendid Skincare, a Scottsdale based skincare clinic, and edited by the Clean Skin Club team. If you're interested in more from Hailey, please shoot us an email, and follow her Instagram - @blendidskincare